Oregon, 2010High Wind in Oregon, April 2, 2010
April 2, 2010 · NWS MFR · 2 events in 2 counties and zones
Strong south to southwest winds occurred ahead of a strong cold front. Severe winds were experienced along the south Oregon coast.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong south to southwest winds occurred ahead of a strong cold front. Severe winds were experienced along the south Oregon coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Apr 2, 12:04 AM PST, 5 hours 50 minutes earlier.
Area forecast discussion, Apr 2, 12:04 AM PST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
104 AM PDT FRI APR 2 2010
.DISCUSSION...02/00Z NAM/GFS IN.
WITH FAST FLOW ALOFT...SYSTEMS WILL BE MOVING THROUGH RAPIDLY
DURING THE NEXT SEVERAL DAYS.
A WEAK RIDGE OVER THE PACIFIC NORTHWEST IS NOW BREAKING TO THE
EAST AND A LONG WAVE TROUGH WILL MOVE IN LATER THIS MORNING. THIS
WILL BRING HIGH WINDS TO THE COAST LATER THIS MORNING...AND INLAND
LATER ON TODAY. THE ASSOCIATED COLD FRONT WILL MOVE ONSHORE LATE
THIS MORNING. HEAVY SNOW IS ALSO EXPECTED IN IN THE CASCADES AND
OVER HIGHER ELEVATIONS EAST OF THE CASCADES AND IN NORTHERN
CALIFORNIA. SNOW LEVELS WILL INITIALLY BE AROUND 4000 FEET...AND
WILL DROP TO AROUND 2000 FEET BEHIND THE FRONT.
THE FRONT WILL MOVE OUT TO THE EAST THIS EVENING...AND THE PARENT
TROUGH WILL FOLLOW IT LATER TONIGHT. THERE WON'T BE MUCH RIDGING
BEHIND IT...JUST STRONG ZONAL FLOW. SHOWERS WILL DIMINISH FRIDAY
NIGHT...BUT THERE WILL STILL BE SOME LIGHT ACTIVITY AROUND
SATURDAY...PRIMARILY ON THE WESTERN SLOPES OF THE COAST AND
CASCADE RANGES. A SHORT WAVE EMBEDDED IN THE FLOW WILL MOVE
ONSHORE SATURDAY EVENING...BRINGING ANOTHER ROUND OF SHOWERS TO
THE AREA.
A CLOSED LOW WILL MOVE INTO THE COASTAL WATERS LATE SUNDAY NIGHT.
IT WILL PUSH A FRONT ONSHORE SUNDAY EVENING AND IT MAY BRING
ANOTHER ROUND OF HIGH WINDS TO THE COAST ALONG WITH HEAVY
PRECIPITATION...MOSTLY IN THE COAST RANGE. COASTAL RIVERS MAY NEAR
FLOOD STAGE WITH THIS ROUND.
SINCE THIS LOW IS SO WRAPPED UP...THERE WILL BE SECONDARY AND
MAYBE A TERTIARY FRONT. THE SECONDARY FRONT WILL MOVE ONSHORE
LATE SUNDAY NIGHT WITH ANOTHER ROUND OF WIND AND RAIN WHILE THE
PRIMARY FRONT MOVES EAST OF THE CASCADES.
THAT LOW WILL FINALLY MOVE OFF TO THE EAST MONDAY EVENING...AT
LEAST ACCORDING TO THE 02/00Z GFS...AND THEN A STRONG RIDGE WILL BUILD
INTO THE AREA FOR A BREAK IN THE ACTION WHICH WILL LAST AT LEAST
THROUGH TUESDAY NIGHT. THE ECMWF IS A BIT SLOWER WITH THIS FEATURE
AS DISCUSSED IN THE LONG TERM DISCUSSION BELOW...SO THE BREAK MAY
BE A BIT SHORTER.
LONG TERM DISCUSSION FROM THE THURSDAY AFTERNOON AFD...TUESDAY
THROUGH THURSDAY...THERE CONTINUES TO BE CONSIDERABLE
VARIABILITY AND DISAGREEMENT IN THE MODELS TO KEEP CONFIDENCE LOW
IN THE LONG RANGE. THE ACTIVE AND UNSETTLED WEATHER PATTERN
APPEARS TO CONTINUE FOR AT LEAST THE FIRST HALF OF THIS PERIOD.
THE ECMWF CENTERS A DEEP TROUGH OVER THE INTERMOUNTAIN WEST AND
GREAT BASIN BY TUESDAY MORNING WHILE THE GFS IS FAST TO PUSH IT
OUT TOWARD THE CENTRAL ROCKIES AND BRINGS A RISING HEIGHTS
ALREADY. WE LEANED TOWARD THE SLOWER ECMWF AND KEPT CHANCE POPS
OVER THE CWA INTO TUESDAY. A BRIEF BREAK APPEARS TO COME BY THE
END OF THE DAY TUESDAY INTO TUESDAY NIGHT BEFORE ANOTHER SHORTWAVE
APPROACHES ON WEDNESDAY. THE MODELS AGAIN DISAGREE ON THE STRENGTH
OF IT...AND THE DISAGREEMENT CONTINUES INTO THURSDAY AS THE ECMWF
QUICKLY BUILDS IN A RIDGE WHILE THE GFS KEEPS A TROUGH OVER THE
WEST COAST. WE WENT WITH CHANCE POPS FOR WEDNESDAY WITH THE
SHORTWAVE OVER THE WEST SIDE...THEN KEPT SMALL POPS IN FOR
THURSDAY GIVEN ALL OF THE UNCERTAINTY AND LOW CONFIDENCE. MW
&&
.AVIATION...MVFR CIGS LIKELY ALONG THE COAST LATE TONIGHT AS A
COLD FRONT MOVES ACROSS AND PRECIPITATION COMES ASHORE. LOW LEVEL
WIND FIELDS LOOK TO BE STRONG AHEAD OF THE COLD FRONT SO WIND
SPEED SHEAR IS A POSSIBILITY FOR TOMORROW MORNING AND TO A LESSER
EXTENT SPREADING INLAND THROUGH THE DAY FRIDAY. MVFR CIGS WILL
SPREAD INLAND LATER TODAY WITH HIGHER TERRAIN OBSCURED. IFR
CIGS/VSBYS IN SNOW WILL DEVELOP OVER THE HIGHER TERRAIN. EXPECT
VFR CONDITIONS TO RETURN TONIGHT EXCEPT IN THE MOUNTAINS...WHERE
MVFR CIGS/VSBYS AND AREAS OF IFR CIGS/VSBYS IN SNOW SHOWERS WILL
PERSIST THROUGH THE NIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 5 AM TO 5 PM PDT FRIDAY FOR
ORZ027-028-030.
HIGH WIND WARNING FROM 2 PM TO 8 PM PDT FRIDAY FOR ORZ031.
WINTER WEATHER ADVISORY FROM 5 AM TO 5 PM PDT FRIDAY FOR ORZ029.
HIGH WIND WARNING FROM 5 AM TO NOON PDT FRIDAY FOR ORZ021-022.
CA...WINTER STORM WARNING FROM 5 AM TO 5 PM PDT FRIDAY ABOVE 4000
FEET FOR CAZ080.
WINTER WEATHER ADVISORY FROM 5 AM TO 5 PM PDT FRIDAY ABOVE 4000
FEET FOR CAZ082.
WIND ADVISORY FROM 8 AM TO 5 PM PDT FRIDAY FOR CAZ081.
WINTER WEATHER ADVISORY FROM 5 AM TO 5 PM PDT FRIDAY FOR CAZ083.
WIND ADVISORY FROM 2 PM TO 8 PM PDT FRIDAY FOR CAZ083>085.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING UNTIL 11 PM PDT SATURDAY FOR
PZZ350-356-370-376.
GALE WARNING UNTIL 11 AM PDT FRIDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ350-356-370-376.
15/15/12Hazardous weather outlook, Apr 2, 5:21 AM PST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
621 AM PDT FRI APR 2 2010
ORZ021-022-030000-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
621 AM PDT FRI APR 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING REMAINS IN EFFECT TILL NOON TODAY...SEE WIND
MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ031-030000-
CENTRAL AND EASTERN LAKE COUNTY-
621 AM PDT FRI APR 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
THIS EVENING...SEE WIND PRODUCT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO SIGNFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-030000-
CENTRAL SISKIYOU COUNTY-
621 AM PDT FRI APR 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT FROM 8AM THIS MORNING THROUGH THIS
AFTERNOON. SEE WIND MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ083-085-030000-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-MODOC COUNTY-
621 AM PDT FRI APR 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT TILL 5PM THIS EVENING...SEE
WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ027-028-030000-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
621 AM PDT FRI APR 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT TILL 5PM THIS AFTERNOON...SEE
WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ030-030000-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
621 AM PDT FRI APR 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING REMAINS IN EFFECT TILL 5PM THIS
AFTERNOON...SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-030000-
WESTERN SISKIYOU COUNTY-
621 AM PDT FRI APR 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 4000 FEET
TILL 5PM THIS AFTERNOON...SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ029-030000-
KLAMATH BASIN-
621 AM PDT FRI APR 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT TILL 5PM THIS
AFTERNOON...SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ082-030000-
SOUTH CENTRAL SISKIYOU COUNTY-
621 AM PDT FRI APR 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 4000
FEET TILL 5PM THIS AFTERNOON...SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, South Central Oregon Coast
- When
- April 2, 5:54 AM PST to 8:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
The Port Orford station measured sustained south winds of 39 to 51 mph with gusts of 49 to 61 mph between 02/0554 PST and 02/0712 PST. The peak gust of 61 mph occurred at 02/0712 PST.
The Cape Arago station measured sustained south to southwest winds of 44 to 52 mph with gusts of 55 to 63 mph between 02/0600 PST and 02/0800 PST. The peak gust of 63 mph occurred at 02/0800 PST.
High Wind, Curry County Coast
- When
- April 2, 6:13 AM PST to 8:15 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
The Humbug Mountain station measured sustained southwest winds of 34 to 49 mph with gusts of 59 to 73 mph between 02/0645 PST and 02/0815 PST. The peak gust of 73 mph occurred at 02/0729 PST.
The Flynn Prairie RAWS measured a south wind of 36 mph with a gust to 60 mph at 02/0613 PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in North Dakota, April 2, 2010$36 million · 12 events
- Heavy Snow and Winter Weather in Nevada, April 2 to 3, 20101 death · 2 events
- Hail and Damaging Winds in Oklahoma, April 2, 2010$410,000 · 1.75 in hail · 26 events
- Damaging Winds in Missouri, April 2, 2010$150,000 · 74 kt wind · 28 events
- Hail and Damaging Winds in Iowa, April 2, 2010$131,000 · 66 kt wind · 17 events
- Hail and Damaging Winds in Kansas, April 2, 2010$152,000 · 70 kt wind · 12 events
- High Wind and Strong Wind in Washington, April 2, 2010$90,000 · 69 kt wind · 6 events
- Damaging Winds in Kansas, April 2, 2010$75,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Oklahoma, April 2, 2010$32,000 · 70 kt wind · 12 events
- Damaging Winds in Texas, April 2, 2010$31,000 · 56 kt wind · 4 events
- High Wind and Strong Wind in Nevada, April 2, 2010$30,000 · 69 kt wind · 2 events
- Damaging Winds in Kansas, April 2, 2010$23,000 · 61 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215463, 215464.